MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass
Model Number 1286A-US
Medical Device Problem Code Display Difficult to Read (1181)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section g4: there was no patient involved in this event.The pma# provided is associated with most recent approval.Manufacturer's investigation conclusion: the reported event of a dim display on the system monitor was unable to be confirmed.The returned system monitor (serial number: (b)(6) was tested and evaluated at the service depot on (b)(6) 2022.The system monitor was connected to a test loop and run for several days with no issues observed during the investigation period.The monitor was functionally tested and passed all tests.A monitor backlight test was performed several times and the monitor passed the test each time.The monitor is ready for use and will be returned to the customer.A root cause for the reported event was unable to conclusively determined through this investigation.A corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08 may 2024.The device history records were reviewed and the records revealed the heartmate system monitor (serial number: (b)(6) was manufactured in accordance with manufacturing and quality assurance specifications.Customer order was shipped on (b)(6) 2011.Setup and use of the system monitor with the heartmate power module are documented in the heartmate power module instructions for use (ifu) section titled ¿setting up the system monitor for use with the power module¿).Per the power module ifu (section 9.0 ¿routine maintenance¿), users are instructed to regularly inspect the equipment for damaged pins and connectors, including the system monitor, and to obtain replacements if necessary.Per the power module ifu, if the system monitor does not function properly, contact the company's technical service department.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that system monitor screen was dim after it was repaired by the manufacturer for a ram error.The system monitor failed the hospital's incoming inspection.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19489670
Report Number2916596-2024-03585
Device Sequence Number20624123
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852(11)110301
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286A-US
Device Catalogue Number1286A-US
Device Lot Number101920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient SexUnknown